my name is alena and im 16 years old. I have been on steroids when i was a baby, after my heart transplant for about a year and have been fine since. Then recently about 3 years ago, I developed PTLD, a form of lymphoma cancer and was put on a heavy dosage there of about 60mg a day. I have been off that since and been put on 5mg, with little to no side effects. Now about two months ago started rejection of my earlier heart transplant where I have been put on anywhere from 40 to 20 mg a day, varying by week, as the rejection keeps coming back. We think we have it stable for now, my dose is 40 mg twice a day, and will be moving to 20 twice a day on Monday. My face has gone up and down severely, with extreme hunger. I have been lucky enough to keep my friends, but have missed a lot of school because of this. I dont know if my grades are ever going to be enough to get into college, and I really am not social anymore on the weekends, because of the way i feel about my body and looks. Is anyone else like this? Any advice wold be great.
Sorry to see what you are going through. Steroids are double edged weapons; we have to always weigh the pros and cons. As they are very much needed to fight the rejection, moon face could be a consequence to this. But as the dose is lowered, the side effects should improve. And don’t worry about people who make friends based on appearance. Personality is important, but it’s at its best only when you are most comfortable in it. So, don’t feel bad about your looks; get comfortable and work towards your health. Good Luck with your therapy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.